MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Ch a facility representative reported that following an implantable collamer lens (icl) procedure, the patient experienced refractive surprise.The lens was repositioned but that did not resolve the problem.Lens remains implanted.The cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
Manufacturer narrative: refractive surprise each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Manufacture narrative: secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim #: (b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation is required but has not yet been performed.B5 - a facility representative reported that following an implantable collamer lens (icl) procedure, the patient experienced refractive surprise.The lens was repositioned but that did not resolve the problem.The lens exchange for the same length lens and the problem resolved.Remains implanted.The cause of the event was reported as unknown.(b)(4).
 
Additional Manufacturer Narrative
B5 - a facility representative reported that following an implantable collamer lens (icl) procedure, the patient experienced refractive surprise.The lens was repositioned but that did not resolve the problem.The lens explanted and replaced for the same length lens and the problem resolved.The cause of the event was reported as unknown.H3 - device evaluation: the lens was returned in a dry microcentrifuge vial with residue/debris on product.Visual inspection found the haptic broken and bent and foreign material on lens surface such as fibre.Dimensional inspection found the lens to be within specifications.Functional inspection found that the returned lens did not meet original values measured at the time of manufacturing.H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key21400280
Report Number2023826-2025-00264
Device Sequence Number9382378
Product Code QCB
UDI-Device Identifier00840311312030
UDI-Public(01)00840311312030(11)240819(17)270731
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer08/04/2025
09/04/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date09/03/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale